MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BALLOON CATHETER

AOMORI OLYMPUS CO., LTD. DISPOSABLE BALLOON CATHETER
Model Number B5-2C
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the evaluation found that the balloon was in a deflated state, the fixation part on the rear end of the balloon had shifted toward the distal end, the hole for inflating and deflating the balloon was blocked by the fixing part on the rear end of the balloon, there was a slight deviation in the fixation part on the rear end of the balloon, and the balloon could be inflated and deflated by moving the fixed part on the back end of the balloon to it's original position with a finger.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
It was reported, the disposable balloon catheter did not deflate after being inflated intracorporeally.The subject device became smaller during various operations so they pulled the device out of the body.No parts of the subject device fell off.The issue occurred during an unspecified therapeutic procedure.The intended procedure was completed with a similar device there were no reports of patient harm or delay.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the reported balloon catheter not deflating issue could not be determined, however, this issue was likely due to: 1) a heavy load applied to the balloon during foreign matter collection.2) the fixing part on the rear end of the balloon was damaged and shifted toward the distal end.3) the hole for inflating and deflating the balloon was blocked, making it impossible to deflate the balloon.The event may be detected/prevented by following the instructions for use which state: ·do not use the balloon catheter to retrieve a calculus that is larger than the fistula or lumen size.Doing so could cause patient injury such as bleeding or mucous membrane damage.It could also burst the balloon or cause the balloon to become stuck in the fistula or lumen, resulting in the distal end of the instrument breaking off and remaining inside the fistula or lumen.Do not use balloon catheters to retrieve stones larger than the fistula or lumen.There is a risk of major bleeding, mucosal damage, balloon rupture, or the balloon cannot be removed from the fistula or lumen and the tip may break off and remain within the fistula or lumen.·the volume of the air in the balloon should not exceed the parameters specified in the tables in chapter 8, ¿specifications¿.Otherwise, the balloon may burst or may not deflate properly.When the balloon does not deflate, do not operate the balloon catheter with excessive force.Otherwise, the distal end of the instrument may break off and could remain inside the patient.Do not inject more air or saline (b5-2c only) into the balloon than the specified amount shown in the table in "2.2 specifications" on page 8.The balloon may burst or fail to deflate.Additionally, if you apply excessive force to the balloon catheter when the balloon is no longer deflated, the tip may break and remain in the body.·do not operate the instrument abruptly or with excessive force when retrieving a foreign object.Otherwise, patient injury such as bleeding, mucous membrane damage, or edema may occur.Do not use excessive force to remove foreign objects or remove them suddenly.There is a risk of severe bleeding, mucosal damage, edema, balloon rupture, or the balloon becoming unable to deflate and exit the insertion site.·if the balloon cannot be deflated, withdraw it using an appropriate method determined by the specialist.If an excessive force is applied on the balloon catheter when the balloon cannot be deflated, patient injury such as bleeding, mucous membrane damage, or edema may occur.It could also cause the balloon to burst or the distal end of the instrument to break off, which could remain inside the patient.If the balloon no longer deflates, pull it out using appropriate methods based on your professional judgment.If you apply excessive force to the balloon catheter when it is no longer deflated, there is a risk of major bleeding, mucosal damage, edema, rupture of the balloon, or breakage of the tip, which may remain in the insertion site.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BALLOON CATHETER
Common Device Name
DISPOSABLE BALLOON CATHETER
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18623954
Report Number9614641-2024-00220
Device Sequence Number14079914
Product Code EOQ
UDI-Device Identifier04953170047398
UDI-Public04953170047398
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB5-2C
Device Lot Number3K7076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown